MAUDE Adverse Event Report: STERIS DEUTSCHLAND GMBH SNOWDEN-PENCER; DISSECTOR INSERT

STERIS DEUTSCHLAND GMBH SNOWDEN-PENCER; DISSECTOR INSERT
Model Number SP8368
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The results of the x-rays confirmed that no pieces fell into the patient during the procedure.The snowden-pencer maryland dissector insert subject of the reported event was returned to steris for evaluation.Upon inspection of the device, it was observed that the pin that secures the rod and jaw together was fractured and the jaw on the device was found to be broken off.Due to the evidence of mechanical overstress damage with the returned device, the reported event is attributed to excessive force during use.The following warning can be found in the snowden-pencer maryland dissector insert ifu, "avoid mechanical shock or overstressing the devices; this will cause damage." a steris account manager conducted in-service training with user facility personnel on the proper use and operation to the snowden-pencer maryland dissector insert.The device history record for the subject lot was reviewed and confirmed the device was manufactured to specifications; no abnormalities were noted.A complaint review was conducted for this lot of products and confirmed this to be an isolated event.No additional issues have been reported.
 
Event or Problem Description
The user facility reported during a patient procedure with their snowden-pencer maryland dissector insert the pin that holds the rod and jaw together "came out".The procedure was completed successfully utilizing an additional device.Report of procedure delay.No report of injury.The patient received medical intervention (x-rays) following the reported event as a precaution.

Brand Name
SNOWDEN-PENCER
Common Device Name
DISSECTOR INSERT
Manufacturer (Section D)
STERIS DEUTSCHLAND GMBH
kantstrasse 33/1
wurmlingen, baden-wurttemberg, D-785 73
GM  D-78573
Manufacturer (Section G)
STERIS DEUTSCHLAND GMBH
kantstrasse 33/1
wurmlingen, baden-wurttemberg, D-785 73
GM   D-78573
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
4402597401
MDR Report Key24203868
Report Number3006554912-2026-00002
Device Sequence Number15868575
Product Code GCJ
UDI-Device Identifier10885403171994
UDI-Public(01)10885403171994(10)K21
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K991928
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSP8368
Device Catalogue NumberSP8368
Device Lot Number(10)K21
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2025
Initial Report FDA Received Date01/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown